Depression and Weight Issues Have you been diagnosed with depression, are possibly on depression medication, and find it affects your weight loss efforts? Post here for support!

Reply
 
Thread Tools
Old 01-25-2008, 02:56 PM   #1  
Smartypants
Thread Starter
 
txangelgirl's Avatar
 
Join Date: Aug 2006
Location: Spring, TX
Posts: 333

Question Just started Cymbalta.... input pretty please ladies?

I guess it's time to join.... after 5 m/c including a 2nd tri loss last June, and 2 robberies, naturally I have been diagnosed with anxiety disorder. Nothing was working, and I also wanted something that would suppress my appetite, so my doc said Cymbalta is an all in one drug for most. She did warn it can be harsh to get used to, but I'm desperate and willing to give it a shot. She even gave me free samples (how sweet - don't have to pay for the rx til I know if it helps with stress and all that). So anyways, I just took 60 mg, and wanted to know....what has your own experience been with this drug. Tell me tell me, what should I expect?
txangelgirl is offline   Reply With Quote
Old 01-25-2008, 04:15 PM   #2  
Senior Member
 
crbowles's Avatar
 
Join Date: Jan 2008
Location: Alabama
Posts: 334

S/C/G: 163/Ticker/135

Height: 5'3"

Default

I just started taking it today and my doc said it would take 4-6 weeks to be able to tell a difference. I also was told nausea is a MAJOR side effect, so watch out and take care!
crbowles is offline   Reply With Quote
Old 01-25-2008, 04:30 PM   #3  
Moderator & Happy Chick
 
Leenie's Avatar
 
Join Date: Jun 2001
Location: Northern New Jersey
Posts: 12,125

Height: 5' 10"

Default

Try doing a search on Cymbalta in this forum.... you'll prob come up with many threads to help you out.

Good luck on the new meds

.
Leenie is offline   Reply With Quote
Old 01-25-2008, 05:30 PM   #4  
Member
 
Krazedmom's Avatar
 
Join Date: Jan 2008
Location: Texas
Posts: 60

S/C/G: 194/178/140

Height: 5'4"

Default

I take Cymabalta and it works really well for me. I was diagnosed with generalized anxiety disorder with panic attacks. I had to try 3 or 4 others before I got to this one, but I have been on Cymbalta now for 4 months and the panic attacks have almost completely stopped and my anxiety is SOOO much better. But... I have gained weight since I started taking it. But now that I feel better it will make it easier to work out and focus on trying to lose weight. When you are having anxiety issues the last thing on your mind is dieting! Good luck, I hope that Cymbalta is the one for you and you start feeling better!
Krazedmom is offline   Reply With Quote
Old 01-25-2008, 10:19 PM   #5  
Smartypants
Thread Starter
 
txangelgirl's Avatar
 
Join Date: Aug 2006
Location: Spring, TX
Posts: 333

Default

hey krazed I was diagnosed with the same exact thing. it's just that anxiety disorder is shorter lol. that helps so immensely thank you. And yes I did have the nausea come on oyyy that was harsh. Still a little nauseous, okay a lot, so I'm nursing some pita chips. That is really odd that you gained weight from it...my doc said that is the one antidepression med that will not cause weight gain....
txangelgirl is offline   Reply With Quote
Old 01-25-2008, 10:21 PM   #6  
Smartypants
Thread Starter
 
txangelgirl's Avatar
 
Join Date: Aug 2006
Location: Spring, TX
Posts: 333

Default

ps I knew I could do a search on the web but unfortunately I didn't come up with anyone's personal experiences on it, and that's what I was after. All I found was articles and stuff.
txangelgirl is offline   Reply With Quote
Old 01-26-2008, 02:15 PM   #7  
Smartypants
Thread Starter
 
txangelgirl's Avatar
 
Join Date: Aug 2006
Location: Spring, TX
Posts: 333

Default

oh man, I had total insomnia last night. I know it was the meds. How was your night cr? And Krazed, what kinds of side effects did you notice when you first started taking it, and how long was it before each of them subsided to a manageable level?
txangelgirl is offline   Reply With Quote
Old 01-26-2008, 03:27 PM   #8  
Senior Member
 
crbowles's Avatar
 
Join Date: Jan 2008
Location: Alabama
Posts: 334

S/C/G: 163/Ticker/135

Height: 5'3"

Default

TX, my night was AWFUL!! I already have insomnia and last night was worse! I was sick to my stomach, nauseated, and then.......I passed out. I got that icky cold sweat and my hearing and vision starting going. Next thing you know "lights out." I was scared to take another one today. My DH said to try every other day until I get used to it. I must admit I'm a little freaked out to take another one!
crbowles is offline   Reply With Quote
Old 01-26-2008, 03:30 PM   #9  
Senior Member
 
crbowles's Avatar
 
Join Date: Jan 2008
Location: Alabama
Posts: 334

S/C/G: 163/Ticker/135

Height: 5'3"

Default

Quote:
Originally Posted by txangelgirl View Post
hey krazed I was diagnosed with the same exact thing. it's just that anxiety disorder is shorter lol. that helps so immensely thank you. And yes I did have the nausea come on oyyy that was harsh. Still a little nauseous, okay a lot, so I'm nursing some pita chips. That is really odd that you gained weight from it...my doc said that is the one antidepression med that will not cause weight gain....
My doc also said that it actually decreases your appetite. The pamphlet stated that also.
crbowles is offline   Reply With Quote
Old 01-26-2008, 03:54 PM   #10  
Smartypants
Thread Starter
 
txangelgirl's Avatar
 
Join Date: Aug 2006
Location: Spring, TX
Posts: 333

Default

Hey cr, so sorry for the late reply, I went Krogering Um not to down your DH in any way, I just don't think taking it every other day is feasible, because it forces your body to start all over again every 24 hours... it has to build up a tolerance to it. I started at 60mg, but I have 30 mg tabs if that gets too fierce. I read on another post to try taking it in the evening, but I don't know how well that will work. I took mine again this morning.

The doc told me to take it with food and yesterday I did, but i felt neaseous about 3 hours after taking it anyway, so I ate something and that helped. then the nausea returned, so sucking on peppermints really helped. the peppermint oil in peppermints tends to calm down stomach issues, I give em to my kids anything they're sick. I also have gin gins that I used while pregnant....when nothing else works, these work!!!! Basically they are all natural ginger hard candies, and they are so good....after about 3 of those things all nausea is gone. I just can't FIND THEM NOW!!!! ahhhhh! hahaha I need to find them.... argh.
txangelgirl is offline   Reply With Quote
Old 01-26-2008, 03:56 PM   #11  
Smartypants
Thread Starter
 
txangelgirl's Avatar
 
Join Date: Aug 2006
Location: Spring, TX
Posts: 333

Default

sorry about fast post, i'm taking care of DF...he has the flu awwww. poor baby. That is TERRIBLE about last night... yeah that is what I'm wondering, how long before this passes... Mine wasn't blacking out or anything though. Just couldn't get comfortable. How many mg are ya taking?
txangelgirl is offline   Reply With Quote
Old 01-26-2008, 04:00 PM   #12  
Smartypants
Thread Starter
 
txangelgirl's Avatar
 
Join Date: Aug 2006
Location: Spring, TX
Posts: 333

Default

btw cr, here is a link to the search I did for this forum...

http://www.3fatchicks.com/forum/sear...0&pp=25&page=2
txangelgirl is offline   Reply With Quote
Old 01-26-2008, 07:20 PM   #13  
Senior Member
 
crbowles's Avatar
 
Join Date: Jan 2008
Location: Alabama
Posts: 334

S/C/G: 163/Ticker/135

Height: 5'3"

Default

I told my DH that I was going to start back tomorrow and take one daily. And I got some Phenergan this afternoon, so if need be it should take the edge off. I hate being nauseated!! =0(
crbowles is offline   Reply With Quote
Old 01-26-2008, 08:25 PM   #14  
Smartypants
Thread Starter
 
txangelgirl's Avatar
 
Join Date: Aug 2006
Location: Spring, TX
Posts: 333

Default

ah yes phenergan.... on a Saturday? did you get it otc? I had some for when I was pregnant with Gracie, but unfortunately I threw it out when I lost her. It worked great though. I'm not nauseous so far today, so that's good... just don't think my sleep is gonna be much better. I don't think I'm outta the woods yet by far though, so I'm totally prepared for side effects to come back....

you know they say to take it with food...well yesterday I had eaten about two hours before I took the cymbalta, and I felt nauseous... today, I had only coffee, and I took the cymbalta, and that was at about noon, and here it is 6:30 and no nausea. I know we all react differently, but I wonder if the trick is to take it on an empty stomach, and then eat later, ya know? Cause that was the only difference between yesterday my first day and today.
txangelgirl is offline   Reply With Quote
Old 01-26-2008, 08:26 PM   #15  
Smartypants
Thread Starter
 
txangelgirl's Avatar
 
Join Date: Aug 2006
Location: Spring, TX
Posts: 333

Default

oh if the oral phenergan irritates your stomach, get the suppositories... that's what I had, and they worked. or you can get gin gins, just suck on three in a row and nausea is all gone, I think the site was morningsicknessrelief.com or something like that where I got mine.
txangelgirl is offline   Reply With Quote
Reply


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off



All times are GMT -4. The time now is 06:57 AM.


We are a participant in the Amazon Services LLC Associates Program, an affiliate advertising program designed to provide a means for us to earn fees by linking to Amazon.com and affiliated sites.
Copyright © 2024 MH Sub I, LLC dba Internet Brands. All rights reserved. Use of this site indicates your consent to the Terms of Use.